Maryland, 2025Damaging Winds in Maryland, July 27, 2025
July 27, 2025 · NWS PHI · 2 events in 2 counties and zones
A fast moving cold front swept through Maryland, with showers and thunderstorms developing out ahead of it. A few storms produced damaging wind gusts across the Eastern Shore of Maryland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving cold front swept through Maryland, with showers and thunderstorms developing out ahead of it. A few storms produced damaging wind gusts across the Eastern Shore of Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 27, 11:28 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 27, 11:28 AM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1228 PM EDT Sun Jul 27 2025
.SYNOPSIS...
The front situated off to our south and west will lift back
north as a warm front today, ahead of a weak cold front that
will pass through Sunday night. High pressure returns for Monday
and Tuesday, before another cold front passes through Wednesday
into Thursday. High pressure returns for Friday into next
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Low clouds and humid/mild air stagnant across many areas so far
today. Clouds gradually thinning out thru the afternoon. Mostly
S/E. light showers moving across the area will help stir
things up (hopefully). Temps will recover quickly on the the
limited sun returns. Light S/SW winds developing. Scattered
tstms still possible later this afternoon.
As we get into the late afternoon, increasing instability
across the area with daytime heating will result in showers and
thunderstorms developing through much of the remainder of the
day. Likely and categorical pops will continue in the forecast.
These showers and storms will be very efficient rain producers
resulting in the potential for heavy rainfall. Storm motions
look to be fast enough to keep the threat for flooding localized
but if storms repetitively train over an area, the threat for
flash flooding will be higher. WPC has a SLIGHT risk for much of
the area with a MARGINAL risk for the southeastern portion of
the region where the threat for training thunderstorms is
slightly less. SPC maintains a MARGINAL risk for severe
thunderstorms too with damaging winds as the primary threat.
Convection looks to diminish later on this evening with the loss of
daytime heating and as the cold front pushes through the region.
Unfortunately, the cold front won't decrease temperatures too much.
Lows tonight fall back into the low-mid 70s for most locations again
tonight.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
Monday and Tuesday will feature dry conditions with a mostly sunny
sky both days as broad high pressure builds into the region from the
south. The more notable part of the forecast will again be the
heat. Highs on Monday will mainly be in the upper 80s to mid 90s
with highs on Tuesday in the 90s. Dewpoints will also be in the
70s both days, so it will be very humid. This will result in
heat indicies around the region in the 90-102 degree range on
Monday and Tuesday. Right now, there is borderline Heat Advisory
criteria for parts of the area and there is not enough
confidence currently to issue any headlines for the beginning of
the week regarding the heat.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
On Wednesday, we see another day of the heat and very humid
conditions. Wednesday looks to be the day with the highest heat
indicies in this stretch of the heat and humidity. Temperatures will
mainly be in the mid 90s with dewpoints in the 70s which will lead
to heat index values in the 95-105 degree range. Most of the day
Wednesday will be dry with clouds increasing. A cold front moves in
late Wednesday or even Wednesday night bringing some showers and
thunderstorm potential to the area. There are some signs for the
potential for severe weather on Wednesday but there is still a great
deal of uncertainty. One big part of the uncertainty is the timing
of the front that has been pushed back later which would lead to
less favorable conditions for severe weather. The threat for
localized flash flooding during this timeframe will also need to
be watched with moisture increasing and PWATs at times reaching
over 2 inches.
The current progression of the front keeps it slower which has it
not moving through the area until midday Thursday and continuing to
be located close to the area for the remainder of Thursday which
keeps the potential for showers and thunderstorms through the day.
Behind the cold front, a high pressure system builds into the Great
Lakes which leads to drier conditions on Friday and Saturday with
temperatures being as much as 5-10 degrees below average through
next weekend.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon... Low clouds hanging in there across the
terminals with some thinning S/E. Light showers arriving for the
Delaware Valley terminals for around 18Z/19Z. Gradual
improvement thru the afternoon. VCTS will probably remain in the
AMDs but confid in this is low. South to Southwest winds mostly
around 10 knots. Low confidence.
Tonight...Conditions improving to VFR after the departure of showers
and thunderstorms later in the evening. West-northwest winds around
5 knots or less. Moderate confidence.
Outlook...
Monday through Wednesday...VFR. No significant weather expected.
Wednesday night through Thursday...Sub-VFR conditions possible with
a chance of showers and thunderstorms.
&&
.MARINE...
No marine headlines expected through tonight. Winds will become
mainly southerly for the daytime hours today, around 10-15 knots.
Following the passage of a front tonight, winds will turn to the
west-northwest. Seas of 2-3 feet throughout the period. Ahead of the
front, there will be showers and a few tstms across the waters early
this morning and then again this afternoon and evening. Higher winds
and seas near tstms are expected.
Outlook...
Monday through Thursday...No marine headlines expected as winds
will largely remain below 20 kt and seas around 2 feet or less.
Fair weather expected for Monday through Wednesday. Another
chance of showers and storms are possible for Wednesday night
into Thursday.
Rip Currents...
For Sunday, winds be southerly around 5 to 10 MPH. Breakers of
around 1 to 2 feet are expected. Period will be 5 to 8 seconds.
As a result, a LOW risk for rip currents is in place at all
beaches.
For Monday, winds turn northerly and then easterly around 5 to
10 MPH. Breakers remain around 1-2 feet. Period will remain 5
to 8 seconds. As a result, a LOW risk for rip currents is in
place at all beaches.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...Heat Advisory until 8 PM EDT this evening for DEZ003.
MD...Heat Advisory until 8 PM EDT this evening for MDZ019-020.
MARINE...None.
&&
SYNOPSIS...DeSilva/Guzzo
NEAR TERM...AKL/po
SHORT TERM...Guzzo
LONG TERM...Guzzo
AVIATION...AKL/Guzzo/po
MARINE...AKL/Guzzo
Hazardous weather outlook, Jul 27, 6:09 AM EST, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
709 AM EDT Sun Jul 27 2025
MDZ019-020-281200-
Talbot-Caroline-
709 AM EDT Sun Jul 27 2025
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat index values over 100 will be possible by Tuesday and Wednesday
of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ012-015-281200-
Kent MD-Queen Annes-
709 AM EDT Sun Jul 27 2025
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat index values over 100 will be possible by Tuesday and Wednesday
of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Queen Anne'S
- When
- July 27, 1:32 PM EST
- Where
- Queen Anne'S County, 1.38 mi N of Stevensville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.000, -76.320
Tree down on Walker Road at Whispering Court. Time estimated from radar.
Thunderstorm Wind, Talbot
- When
- July 27, 1:55 PM EST
- Where
- Talbot County, 0.88 mi SE of Stumptown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.710, -76.060
Tree down on Route 50 at Bay Acres Drive. Time estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Nevada, July 27, 2025$1.5 million · 1 in hail · 4 events
- Tornado and Flooding in South Dakota, July 27 to 31, 2025EF2 · 13 events
- Tornado and Flash Flooding in New Mexico, July 27 to 31, 2025$395,000 · 63 kt wind · 11 events
- Flash Flooding and Flooding in Ohio, July 27, 2025$311,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Virginia, July 27, 2025$40,000 · 1 in hail · 30 events
- Damaging Winds in Iowa, July 27 to 28, 2025$54,000 · 62 kt wind · 16 events
- Damaging Winds in Virginia, July 27, 2025$37,000 · 61 kt wind · 16 events
- Flash Flood in Illinois, July 27, 2025$50,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 27, 20251 injured · $20,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Minnesota, July 27, 20251.75 in hail · 32 events
- Damaging Winds in Maryland, July 27, 2025$34,000 · 56 kt wind · 6 events
- Excessive Heat in Nebraska, July 27 to 28, 202530 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284979, 1284980.